Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 59, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 1, 1997, 10:24 PM CDT for Waushara County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 1997, 10:24 PM CDT (03:24 UTC)
- Expired
- Sep 1, 1997, 11:25 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 11:10 PM CDT | Thunderstorm Wind | Coloma, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 020325 RRA SVRGRB WIC137-020425- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1024 PM CDT MON SEP 1 1997 * SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY - CENTRAL WISCONSIN * UNTIL 1125 PM CDT * SOME LOCATIONS AFFECTED HANCOCK COLOMA WAUTOMA RICHFORD * AT 1020 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF HANCOCK. THE STORM WAS MOVINGP EAST-SOUTHEAST AT 35 MPH. * THE STORM WILL BE NEAR COLOMA BY 1030 PM AND WAUTOMA BY 1045 PM. THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. MOVE TO A STURDY SHELTER. PLH/TK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:00 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Sep 1, 4:00 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON SEP 1 1997 MAIN FORECAST PROBLEM FOR THE FIRST PERIOD IS CONVECTIVE ACTIVITY. AT 16Z...COLD FRONT WAS LOCATED FROM NEAR INTERNATIONAL FALLS TO NEAR ABR TO NEBRASKA PANHANDLE. SURFACE DEW POINTS IN THE LOWER 70S HAD ADVANCED AS FAR EAST AND NORTH TO WESTERN WISCONSIN WHILE ISENTROPIC CHARTS FROM 12Z SHOWED OVER 16 GM/KG OF MOISTURE AVAILABLE. THETA-E RIDGE PROGGED TO PROGRESS FROM NORTHWEST WISCONSIN EARLY IN THE FORECAST PERIOD TO THE SOUTHEAST CORNER BY MORNING. THIS PUTS BULK OF THE GRB FA IN THE THUNDER THIS EVENING AND EARLY TONIGHT. MODIFIED 12Z GRB SOUNDING GIVES LI OF -5 WITH A CAPE AROUND 1800 JOULES. PRECIPITABLE WATER CONTENT WAS OVER 1.10. FRONT TO MOVE THRU THE GRB AREA EARLY TUESDAY MORNING. TIME-SECTIONS SHOW GREATEST PRECIP THREAT THIS EVENING AND AGAIN POST-FRONTAL DURING THE DAY TOMMORROW. MAIN MESSAGE FROM THIS FRONT HOWEVER IS THAT FALL IS QUICKLY COMING...TEMPS FALL OFF DRAMATICALLY BEHIND IT AND THIS IS SEEN ON NUMERIC GUIDANCE VALUES. COORDINATION WITH LSE..DLH AND MQT. ISAACSON
In the hours before
Local storm report, Sep 1, 7:44 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT MON SEP 1 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 1 N MERRILL WI WIND DAMAGE
09/01/97 LINCOLN COUPLE 4-6 INCH DIAMETER
TREES DOWN
KIECKBUSCHLocal storm report, Sep 1, 7:45 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT MON SEP 1 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 1 N MERRILL WI WIND DAMAGE
09/01/97 LINCOLN COUPLE 4-6 INCH DIAMETER
TREES DOWN
KIECKBUSCHNearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.